My name is Michael and I am a adolescent. I was recently diagnosed with classic migraines with auras and I am being treated with an abortive medication Frova and a preventative Feverfew supplement and Depakote, Risperdal, Geodon, and Zoloft taken for bipolar disorder. I have begun to notice that while having migraine attacks, I seem to have auditory and visual hallucinations of seeing bright lights even when eyes are closed and hearing loud noises like clashes of metal. I have no idea how to explain them but they always make the pain worse due to sound and light sensitivity. Do you have any idea what could cause something like this? Michael.
The symptoms you're describing may be part of your Migraine aura. "Classic Migraine" is the older diagnostic term for what is now called Migraine with aura. You should discuss these symptoms with your doctor, as you would any new or differing symptoms, to be sure nothing else is going on. This article should be helpful for you:
Anatomy of a Migraine
When many people think “migraine” they think only of the pain of migraine. In reality, a migraine episode consists of far more. The typical migraine episode actually consists of four parts, referred to as phases or components.
John Claude Krusz and Teri Robert
About Ask the Clinician:
Dr. Krusz is a recognized expert in the fields of headache and migraine treatment and pain treatment. Each week, he and Lead Expert Teri Robert, team up to answer your questions about headaches and Migraines. You can read more about Dr. Krusz or more about Teri Robert. If you have a question for this section of our site, please click HERE. Accepted questions will be answered by publishing the answers here. No questions will be answered privately.
Please note: We cannot handle emergencies or diagnose via the Internet. Please do not ask us to diagnose; see your physician for diagnosis.
We hope you find this general medical and health information useful, but this Q & A is meant to support not replace the professional medical advice you receive from your doctor. For all personal medical andhealth matters, including decisions about diagnoses, medications andother treatment options, you should always consult your doctor. See full Disclaimer.
Published On: April 10, 2007